Alert archive / New York / Small Craft Advisories in 2021
Small Craft Advisory 84, NWS New York, NY
NWS New York, NY issued this small craft advisory at Oct 1, 2021, 3:31 PM EDT. It took effect at Oct 2, 2021, 12:00 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2021, 3:31 PM EDT (19:31 UTC)
- In effect from
- Oct 2, 2021, 12:00 PM EDT
- Expired
- Oct 3, 2021, 12:08 PM EDT
- In force
- 24 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
776 WHUS71 KOKX 011931 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 331 PM EDT Fri Oct 1 2021 ANZ353-355-020900- /O.NEW.KOKX.SC.Y.0084.211002T1800Z-211003T1000Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 331 PM EDT Fri Oct 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 6 AM EDT SUNDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 6 feet expected. * WHERE...Sandy Hook NJ to Moriches Inlet NY out 20 nm. * WHEN...From 2 PM Saturday to 6 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-020900- /O.NEW.KOKX.SC.Y.0084.211002T1600Z-211003T1000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 331 PM EDT Fri Oct 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 6 AM EDT SUNDAY... * WHAT...West winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 6 feet expected. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...From noon Saturday to 6 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
6 follow-up statements
574 WHUS71 KOKX 020810 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 410 AM EDT Sat Oct 2 2021 ANZ350-353-022115- /O.EXT.KOKX.SC.Y.0084.211002T1600Z-211004T0000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 410 AM EDT Sat Oct 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 8 PM EDT SUNDAY... * WHAT...Seas 5 to 7 ft expected. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...From noon today to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ355-022115- /O.EXT.KOKX.SC.Y.0084.211002T1800Z-211003T1800Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 410 AM EDT Sat Oct 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM EDT SUNDAY... * WHAT...Seas 4 to 6 ft expected. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...From 2 PM this afternoon to 2 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
526 WHUS71 KOKX 021945 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 345 PM EDT Sat Oct 2 2021 ANZ355-031000- /O.CON.KOKX.SC.Y.0084.000000T0000Z-211003T1800Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 345 PM EDT Sat Oct 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY... * WHAT...Seas 5 to 6 feet. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until 2 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-353-031000- /O.CON.KOKX.SC.Y.0084.000000T0000Z-211004T0000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 345 PM EDT Sat Oct 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... * WHAT...Seas 5 to 6 feet. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
337 WHUS71 KOKX 030808 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 408 AM EDT Sun Oct 3 2021 ANZ355-031000- /O.EXT.KOKX.SC.Y.0084.000000T0000Z-211003T1000Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 408 AM EDT Sun Oct 3 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WHAT...Seas 3 to 5 feet. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-031800- /O.EXT.KOKX.SC.Y.0084.000000T0000Z-211003T1800Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 408 AM EDT Sun Oct 3 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Seas 4 to 5 feet. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ353-031500- /O.EXT.KOKX.SC.Y.0084.000000T0000Z-211003T1500Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 408 AM EDT Sun Oct 3 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Seas 4 to 5 feet. * WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
644 WHUS71 KOKX 031055 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 655 AM EDT Sun Oct 3 2021 ANZ350-031800- /O.CON.KOKX.SC.Y.0084.000000T0000Z-211003T1800Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 655 AM EDT Sun Oct 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Seas 4 to 5 feet. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ353-031500- /O.CON.KOKX.SC.Y.0084.000000T0000Z-211003T1500Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 655 AM EDT Sun Oct 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Seas around 4 feet. * WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
148 WHUS71 KOKX 031349 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 949 AM EDT Sun Oct 3 2021 ANZ353-031500- /O.CAN.KOKX.SC.Y.0084.000000T0000Z-211003T1500Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 949 AM EDT Sun Oct 3 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have subsided below 5 ft this morning. Therefore, the Small Craft Advisory has been cancelled. $$ ANZ350-031800- /O.CON.KOKX.SC.Y.0084.000000T0000Z-211003T1800Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 949 AM EDT Sun Oct 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Seas 3 to 5 feet. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
334 WHUS71 KOKX 031608 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 1208 PM EDT Sun Oct 3 2021 ANZ350-031715- /O.CAN.KOKX.SC.Y.0084.000000T0000Z-211003T1800Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 1208 PM EDT Sun Oct 3 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have subsided below 5 ft. Therefore, the Small Craft Advisory has been cancelled. $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 1, 2:35 PM EDT, 56 minutes earlier.
Area forecast discussion, Oct 1, 2:35 PM EDT, 56 minutes before
Area Forecast Discussion National Weather Service New York NY 235 PM EDT Fri Oct 1 2021 .SYNOPSIS... High pressure will build across through the weekend. As a frontal system approaches from the west Sunday night into Monday, a nearly stationary front will set up just south of the area as high pressure passes to the northeast. The front may lift into the area ahead of a wave of low pressure riding along it from Monday night into Tuesday, then sink back just south for the rest of the week as strong high pressure develops to the north. && .NEAR TERM /THROUGH TONIGHT/... The upper level low will be hovering in the Canadian Maritimes. However, some ridging tonight and confluence from the vicinity of Great Lakes to the Northeast will help provide some subsidence. The center of high pressure will be moving farther south of the region through tonight, going from West Central Pennsylvania to off the Mid-Atlantic coast. Diurnal cumulus has developed across the region, mostly a scattered coverage across the interior. Temperatures and dewpoints are mainly on track. NAM12 has picked up on the cloud coverage this afternoon compared to other forecast models. Ridging aloft tonight will lead to a decrease of clouds tonight. Winds will further diminish tonight as well, setting up ideal radiational cooling conditions. Winds going into tonight are mainly out of the west and without moisture advection, patchy fog will be limited to the most interior places, particularly the valleys where low level saturation will take place more easily. Minimum temperatures late tonight into early Saturday will exhibit a vast range from lower 40s across the rural interior locations and Pine Barrens of Long Island to the upper 50s within NYC Metro. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... Dry conditions continue as high pressure shifts offshore Saturday into Saturday night. Temperatures on Saturday will be in the low to mid 70s with lows in the 50s to low 60s. Sunday will start out dry with clouds increasing in the afternoon as a upper level low pressure system across eastern Canada, sends a frontal system across the area. Rain is expected to expand with the heaviest rain forecast to stay north of the area at this time. Temperatures on Sunday will be in the 70s. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... A persistent unsettled period appears to be shaping up next week beginning with the approach of a frontal system from the west. As high pressure develops to the northeast, a stationary front should set up just south of Long Island early next week, and this front may briefly lift into the area Mon night into Tue ahead of a wave of low pressure riding along it. CAA on the back side of the low should drag the front back south but not too far south. Showers are most likely from Sunday night into daytime Mon with the initial approach of this system, and then continuing into Mon night via WAA and low level convergence ahead of the frontal wave. Forecast beyond that point carries chance PoP due to uncertainty on the strength of the high to the north, its placement and that of the front to the south, also timing and placement of any mid level sources of lift emanating from a closed low fcst by models to develop over the OH/TN valleys and deep South. Temps through the period should be a few degrees above the seasonal average. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... VFR as high pressure builds in from NW through tonight. The high then settles to the south on Saturday. WNW-NW winds 10 kt or less to start this afternoon may back to towards the W late this afternoon. Winds will diminish this evening and become light and/or variable winds overnight. WSW-SW winds are expected on Saturday, increasing to around 10 kt late morning into the afternoon. ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty... Wind direction could vary 20-30 degrees from forecast at times into early this evening. Wind direction at JFK could go more SW 21-00z than indicated, but speeds should remain 10 kt or less. .OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY... .Saturday Afternoon-Sunday...VFR. .Sunday night-Monday night...MVFR or lower possible. Showers likely, especially north and west of NYC metro late Sunday night into Monday morning. Showers likely Monday afternoon and evening. .Tuesday...MVFR or lower possible with chance of showers. .Wednesday...Mainly VFR. Chance of showers. Detailed information, including hourly TAF wind component forecasts, can be found at: https:/www.weather.gov/zny/n90 && .MARINE... Below SCA conditions expected through early Saturday as high pressure builds across the area waters. Seas then are forecast to build to SCA conditions Saturday afternoon and into late day Sunday as energetic swells as high as 6 ft (with 14-15 second period) from Hurricane Sam arrive. SCA conds may also be possible Mon afternoon/night as seas build to 5 ft mainly due to a long onshore fetch ahead of an approaching wave of low pressure. && .HYDROLOGY... No hydrologic impacts expected. && .TIDES/COASTAL FLOODING... Dangerous rip currents and rough surf are likely for this weekend with energetic SE swells from distant Hurricane Sam affecting the ocean beaches. Refer to the National Hurricane Center for official forecasts of Hurricane Sam. Localized minor beach flooding and dune erosion impacts are possible Sunday, and possibly into Monday, due to a combination of increasing astronomical tides and rough surf. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...Fig/BG NEAR TERM...Fig/JM SHORT TERM...Fig LONG TERM...BG AVIATION...DS MARINE...Fig/BG HYDROLOGY...Fig/BG TIDES/COASTAL FLOODING...BG
Hazardous weather outlook, Oct 1, 3:49 AM EDT, 11 hours 42 minutes before
Hazardous Weather Outlook National Weather Service New York NY 349 AM EDT Fri Oct 1 2021 CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-020800- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northwest Suffolk-Northeast Suffolk- Northern Queens-Northern Nassau- 349 AM EDT Fri Oct 1 2021 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-020800- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 349 AM EDT Fri Oct 1 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ075-080-081-178-179-020800- Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk-Southern Queens- Southern Nassau- 349 AM EDT Fri Oct 1 2021 This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Dangerous rip currents and rough surf are likely for this weekend with energetic SE swells from distant Hurricane Sam affecting the ocean beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
Nearby
Small Craft Advisories in New York, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.